MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CNWTT0
Medical Device Problem Codes Failure to Deliver (2338); Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is:(b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A health care professional reported that during an intraocular lens (iol) implant procedure, while injector was pushed through on the company cartridge, the lens haptic was pinched and damaged.The iol got stuck in the cartridge nozzle before being inserted into the anterior chamber of the eye.Due to damage, the lens was not implanted.There was no patient contact.The surgery was completed without iol implantation.The patient remained aphakic and stayed in the hospital for observation and in a subsequent procedure, implantation of the unspecified appropriate iol was done.There was no patient harm.Additional information has been requested.
 
Additional Manufacturer Narrative
Correction information provided in d.10.(unspecified ophthalmic viscosurgical device was inadvertently captured in the initial mdr submitted).The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
Additional information provided in h.3., h.6.And h.11.The product was not returned for analysis.Only photo was returned.The reported complaint cannot be confirmed from the returned photo.The first photo showed the carton endcap.The second photo showed a yellow lens model in a piece of a cartridge nozzle.The nozzle had been cut off from the rest of the cartridge.The tip of the nozzle had also been cut off.Lens appeared to be folded correctly.However, we are unable to determine if there was haptic damage.A physical sample would be necessary to make further determinations.It cannot be determined if the cartridge was placed into a handpiece.Viscoelastic amount cannot be verified.The complainant indicates the use of apavisk as a viscoelastic which is not qualified for use with the associated iol model.The reported complaint cannot be confirmed from the returned photo, however, based on the information provided by the customer, the most likely root cause is failure to follow instructions for use (ifu), as the surgeon states the use of non-qualified viscoelastic.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23671211
Report Number9612169-2025-02371
Device Sequence Number18612307
Product Code MFK
UDI-Device Identifier00380652408011
UDI-Public(01)00380652408011(17)280211(11)240213(10)25794910
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNWTT0
Device Catalogue NumberCNWTT0.145
Device Lot Number25794910
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/06/2025
Supplement Date Received by Manufacturer12/16/2025
01/27/2026
Initial Report FDA Received Date11/28/2025
Supplement Report FDA Received Date01/07/2026
02/14/2026
Date Device Manufactured02/13/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APAVISK.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; UNSPECIFIED INJECTOR.; UNSPECIFIED OPHTHALMIC VISCOSURGICAL DEVICE.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown